Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

kreso

Annoying itch

Recommended Posts

kreso

Greetings!

 

I didn't know where to put this thread, so if I'm wrong, mods please correct me.

 

I didn't have this problem before my diagnose (which was 5 years ago), but after I began with insulin therapy, I've got this terrible and annoying itch all over my skin, specially between my fingers and toes every time after shower or exercise (I figure it's because temperature changes).

My doctor specialist for allergies prescribe me one medicine and I've been using it by now.

 

My question is is this anyhow related with diabetes?

 

Sorry if repost, I didn't manage to browse through all threads.

 

Cheers!

Share this post


Link to post
Share on other sites
NoraWI

An itch can be due to an allergic reaction. Since it is mostly between your fingers and toes and comes after showering, could it be that you are allergic to the soap you are using?

 

On the other hand, an itch is also low grade pain. Could be that you are noticing the onset of complications in your extremities. How has your blood glucose control been? What is your A1c? Higher blood sugars can also foster the growth of fungus on the skin, especially in moist dark areas. IMHO, the first thing to do, now that you are taking the allergy medication, is to bring your blood sugar down consistently and see if the itching goes away.

Share this post


Link to post
Share on other sites
kreso

Hi!

I changed several soaps and even been using body lotion after shower but it didn't help (I thought I had dry skin).

My glucose has always been immaculate. My last HbA1c was 5,40% and has been above 6 only once.

Maybe I didn't make myself clear very well. Now I don't have this problem anymore because I use this anti-allergic medicine ("Letizen" made by local pharmaceutical company).

It was mostly on my extremities but also on my back, legs, arms and chest.

 

I was just wondering was that itch start due to insulin therapy or would it happen if I haven't got diabetes?

 

From time to time I try not to take the pill but then the itch comes back.

 

Anybody have something similar?

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.